Alert archive / Texas / Severe Thunderstorm Warnings in 2005

Severe Thunderstorm Warning 28, NWS Houston/Galveston, TX

March 19, 2005Brazos County, Burleson County, Texas

NWS Houston/Galveston, TX issued this severe thunderstorm warning at Mar 19, 2005, 6:00 PM CST for Brazos County, Burleson County, Texas. It was in force for 48 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Mar 19, 2005, 6:00 PM CST (00:00 UTC)
Expired
Mar 19, 2005, 6:48 PM CST
In force
48 min
Issued by
NWS Houston/Galveston, TX
Area
Counties, with a storm outline in the text

Counties Brazos County, TX, Burleson County, TX

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Mar 19, 5:00 PM CSTSevere Thunderstorm WatchSPC7 hr

The nearest sounding before it

Fort Worth, TX (KFWD), launched 00:00Z, 0.0 hours before the alert went out and 263 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Fort Worth, TX at 00:00Z on 2005-03-20Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Fort Worth, TX at 00:00Z on 2005-03-20The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 44 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
2252 m above ground
0-6 km bulk shear
41 kt
0-1 km storm-relative helicity
44 m²/s²
0-3 km storm-relative helicity
113 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Houston/Galveston, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Mar 19, 2:25 PM CST, 3 hours 35 minutes earlier.

Area forecast discussion, Mar 19, 2:25 PM CST, 3 hours 35 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX
225 PM CST SAT MAR 19 2005

.DISCUSSION...
THUNDERSTORMS ARE ALREADY BEGINNING TO DEVELOP ACROSS THE TEXAS HILL
COUNTRY IN ASSOCIATION WITH SHORTWAVE MOVING ACROSS WEST TEXAS. SPC
HAS ISSUED A SEVERE THUNDERSTORM WATCH FOR THE COUNTIES JUST WEST
OF OUR CWA UNTIL 03Z.

SUNSHINE HAS ALLOWED TEMPS TO WARM INTO THE UPPER 70S ACROSS SE TX.
LAPS ANALYSIS SHOWS THAT CAPES HAVE INCREASED TO 1500-2000 J/KG WITH
LIS OF AROUND -6 ACROSS THE AREA. SE TX WILL GO INTO THE LEFT FRONT
QUADRANT OF 300 MB JET STREAK NOW CROSSING MEXICO WHICH WILL ENHANCE
DIFFLUENCE TONIGHT. TSRA OVER THE HILL COUNTRY SHOULD EVOLVE INTO AN
MCS. THE COMBINATION OF THE APPROACHING SHORTWAVE FROM THE WEST
AND DIFFLUENT UPPER FLOW SHOULD SUSTAIN THE CONVECTION INTO SE TX THIS
EVENING. GIVEN UNSTABLE AIRMASS IN PLACE...A FEW SEVERE STORMS WITH
LARGE HAIL AND DAMAGING DOWNBURST WINDS ARE POSSIBLE...MAINLY IN THE
00Z TO 06Z PERIOD. THE TORNADO THREAT IS MINIMAL DUE TO RELATIVELY
WEAK SHEAR IN THE LOW LEVELS OF THE ATMOSPHERE.

WILL KEEP POPS AT LIKELY CATEGORY FOR TONIGHT WITH MENTION OF SEVERE.
SINCE EVENT IS MESOSCALE DRIVEN...WONT GET ANY MORE SPECIFIC THAN
THAT ALTHOUGH WESTERN ZONES MAY CLEAR OUT AFTER MIDNIGHT. TSRA
WILL LINGER OVER BERN ZONES INTO THE EARLY MORNING HOURS SUNDAY. WILL
KEEP LOW POPS GOING ALL AREAS SUNDAY AFTN/NIGHT...BUT EXPECTING LITTLE
MORE THAN A FEW STREAMER SHOWERS.

OUR NEXT CHANCE FOR SIGNIFICANT CONVECTION WILL COME WITH A SHORTWAVE
EXPECTED TO PASS NORTH OF SE TX LATE MONDAY. THIS SYSTEM WILL PUSH A
DRYLINE THROUGH THE AREA MONDAY NIGHT. CAPPING IS LIKELY TO BE AN
INHIBITOR TO CONVECTIVE DEVELOPMENT WITH THIS SYSTEM ESPECIALLY OVER
OUR SW ZONES. WILL TAPER POPS FROM HIGH CHANCE NORTHEAST TO SLIGHT
CHANCE OVER THE SOUTHWEST MONDAY AFTN. COULD SEE A SEVERE WEATHER
THREAT ONCE AGAIN MONDAY AFTERNOON/EVENING ESPECIALLY NE ZONES.
CONVECTIVE CHANCES WILL END MONDAY NIGHT/TUESDAY IN WAKE OF DRYLINE.

MADE LITTLE CHANGE TO THE REST OF THE FORECAST. TYPICAL SPRING
WEATHER EXPECTED ACROSS SE TX THROUGH SATURDAY. FLOW ALOFT WILL REMAIN
ZONAL WITH WEAK SHORTWAVES/FRONTS TRAVERSING THE AREA EVERY COUPLE OF
DAYS BRINGING LOW CHANCES FOR TSRA. TEMPERATURES WILL REMAIN MILD.

35

&&

.AVIATION...
SCATTERED TO BROKEN CU DECK HAS DEVELOPED ACROSS SOUTHEAST TEXAS THIS
AFTERNOON. EXPECT INCREASING MID AND UPPER LEVEL CLOUDS DURING THE
REMAINING AFTERNOON AND EVENING HOURS AS SHOWERS AND THUNDERSTORMS
NOW DEVELOPING WEST OF AUSTIN EXPAND AND DEVELOP FURTHER TO THE
EAST. CURRENT TAFS HAVE VCTS BEGINNING 21Z. THINK BEST CHANCE FOR
CONVECTION WILL BE FROM LATER THIS AFTERNOON ON THROUGH AROUND OR AN
HOUR OR TWO AFTER MIDNIGHT. ALTHOUGH NOT MENTIONED IN THE TAFS
YET...CONDITIONS ARE FAVORABLE FOR SEVERE THUNDERSTORM DEVELOPMENT.
BROUGHT IN MVFR CEILINGS AND VISIBILITIES A COUPLE HOURS PRIOR TO
SUNRISE TOMORROW MORNING AFTER THE RAINS MOVE OFF TO THE EAST.
EXPECT LOW CLOUDS TO LINGER AROUND TOMORROW MORNING. 42
&&

.MARINE...
ALL IS QUIET ON THE WATERS. ONLY ANTICIPATE HIGHER WINDS AND WAVES
IN AND NEAR SHOWERS AND THUNDERSTORMS LATER THIS AFTERNOON AND
OVERNIGHT. WINDS MAY STRENGTHEN TO CAUTION LEVELS ON MONDAY AS THE
PRESSURE GRADIENT TIGHTENS DUE TO A DEEPENING OKLAHOMA SURFACE LOW.
42
&&

.PRELIMINARY POINT TEMPS/POPS...
COLLEGE STATION (CLL)      57  77  61  80  55 /  60  20  20  30  20
HOUSTON (IAH)              59  76  60  80  58 /  60  40  20  30  20
GALVESTON (GLS)            63  74  64  76  62 /  60  40  20  30  20

&&

.HGX WATCHES/WARNINGS/ADVISORIES...
.TX...NONE.
.GM...NONE.

&&
Hazardous weather outlook, Mar 19, 3:40 PM CST, 2 hours 20 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX
340 PM CST SAT MAR 19 2005

GMZ330-335-TXZ163-164-176>179-195>200-210>214-226-227-235>238-201300-
AUSTIN-BRAZORIA-BRAZOS-BURLESON-CHAMBERS-COLORADO-FORT BEND-GALVESTON-
GALVESTON BAY-GRIMES-HARRIS-HOUSTON-JACKSON-LIBERTY-MADISON-MATAGORDA-
MATAGORDA BAY-MONTGOMERY-POLK-SAN JACINTO-TRINITY-WALKER-WALLER-
WASHINGTON-WHARTON-
340 PM CST SAT MAR 19 2005

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST TEXAS.

...SLIGHT RISK OF SEVERE THUNDERSTORMS ACROSS SOUTHEAST TEXAS
TONIGHT...

.DAY ONE...TONIGHT.
AN APPROACHING UPPER LEVEL DISTURBANCE WILL COMBINE WITH AN UNSTABLE
AIRMASS IN PLACE TO PRODUCE CLUSTERS OF SHOWERS AND THUNDERSTORMS
ACROSS SOUTHEAST TEXAS THIS EVENING. BECAUSE OF COLD TEMPERATURES AND
DRY AIR AT THE MID-LEVELS OF THE ATMOSPHERE...A FEW OF THE STORMS ARE
EXPECTED TO BECOME SEVERE. THE MAIN SEVERE WEATHER THREATS WILL BE
LARGE HAIL AND DAMAGING DOWNBURST WIND GUSTS. THE MAIN TIME FRAME FOR
THE SEVERE WEATHER THREAT WILL BE FROM 5 PM TO MIDNIGHT.

PERSONS ACROSS SOUTHEAST TEXAS SHOULD MONITOR LOCAL NEWS SOURCES FOR
THE LATEST ON THE WEATHER SITUATION. SEVERE WEATHER WATCHES AND/OR
WARNINGS MAY BE ISSUED FOR PORTIONS OF SOUTHEAST TEXAS THIS EVENING.
BE PREPARED TO ACT QUICKLY IF A WARNING IS ISSUED.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.
MONDAY AND MONDAY EVENING...ANOTHER UPPER LEVEL DISTURBANCE AND
ASSOCIATED DRYLINE WILL MOVE ACROSS SOUTHEAST TEXAS...POSSIBLY
BRINGING AN ADDITIONAL THREAT OF SEVERE WEATHER TO THE AREA.

.SPOTTER INFORMATION STATEMENT....
SPOTTER ACTIVATION IS LIKELY THIS EVENING.

In the hours before

Special weather statement, Mar 19, 5:05 PM CST, 55 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX
505 PM CST SAT MAR 19 2005

GMZ330-335-350-355-370-375-TXZ163-164-176>179-195>200-210>214-226-227-
235>238-200600-
AUSTIN-BRAZORIA-BRAZOS-BURLESON-CHAMBERS-COLORADO-FORT BEND-GALVESTON-
GALVESTON BAY-GRIMES-HARRIS-HOUSTON-JACKSON-LIBERTY-MADISON-MATAGORDA-
MATAGORDA BAY-MONTGOMERY-POLK-SAN JACINTO-TRINITY-WALKER-WALLER-
WASHINGTON-
WATERS FROM FREEPORT TO THE MATAGORDA SHIP CHANNEL 20 NM TO 60 NM-
WATERS FROM FREEPORT TO THE MATAGORDA SHIP CHANNEL OUT 20 NM-
WATERS FROM HIGH ISLAND TO FREEPORT 20 NM TO 60 NM-
WATERS FROM HIGH ISLAND TO FREEPORT OUT 20 NM-WHARTON-
505 PM CST SAT MAR 19 2005

...SEVERE THUNDERSTORM WATCH IN EFFECT UNTIL MIDNIGHT FOR SOUTHEAST
TEXAS...

THE STORM PREDICTION CENTER HAS ISSUED A SEVERE THUNDERSTORM WATCH
THAT COVERS THE SOUTHWEST PORTIONS OF SOUTHEAST TEXAS AND THE
UPPER TEXAS COAST.

THE COUNTIES INCLUDED IN THE WATCH ARE AUSTIN... BRAZORIA... BRAZOS...
BURLESON... CHAMBERS... COLORADO... FORT BEND... GALVESTON...
GRIMES... HARRIS... HOUSTON... JACKSON... LIBERTY...MADISON...
MATAGORDA... MONTGOMERY... POLK... SAN JACINTO...TRINITY...WALKER...
WALLER... WASHINGTON... AND WHARTON. THE WATCH ALSO INCLUDES
MATAGORDA...GALVESTON BAYS AND THE COASTAL WATERS FROM HIGH
ISLAND TO THE MATAGORDA SHIP CHANNEL AND OUT 60 NAUTICAL MILES.

SCATTERED STRONG TO SEVERE THUNDERSTORMS WILL BE DEVELOPING AS AN
UPPER LEVEL DISTURBANCE APPROACHES THE REGION THIS EVENING. CONDITIONS
APPEAR FAVORABLE FOR SOME OF THE STORMS TO BECOME SEVERE...PRODUCING
PRIMARILY LARGE HAIL AND DAMAGING WINDS.

PERSONS IN OR NEAR THE WATCH AREA SHOULD BE PREPARED FOR THE
POSSIBILITY OF SEVERE WEATHER THIS MORNING. BE PREPARED TO TAKE
QUICK ACTION IF A WARNING IS ISSUED.

STAY TUNED TO NOAA WEATHER RADIO OR OTHER NEWS SOURCES FOR FURTHER
WEATHER UPDATES AND POSSIBLE WARNINGS.

The office that day

Everything else NWS Houston/Galveston, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 19, 6:16 PM CSTSevere Thunderstorm WarningHGXGrimes, Waller44 min
Mar 19, 6:30 PM CSTSevere Thunderstorm WarningHGXSan Jacinto, Walker45 min
Mar 19, 6:58 PM CSTSevere Thunderstorm WarningHGXMontgomery, Walker36 min
Mar 19, 7:01 PM CSTSevere Thunderstorm WarningHGXHarris, Montgomery34 min
Mar 19, 7:21 PM CSTSevere Thunderstorm WarningHGXMontgomery, Walker29 min
Mar 19, 7:31 PM CSTSevere Thunderstorm WarningHGXPolk, San Jacinto, Trinity44 min
Mar 19, 9:03 PM CSTSevere Thunderstorm WarningHGXColorado, Jackson, Wharton57 min
Mar 19, 10:00 PM CSTSevere Thunderstorm WarningHGXJackson, Matagorda, Wharton60 min
Mar 19, 10:18 PM CSTSpecial Marine WarningHGX117 min
Mar 19, 10:51 PM CSTSevere Thunderstorm WarningHGXBrazoria39 min
Mar 19, 11:16 PM CSTSevere Thunderstorm WarningHGXFort Bend44 min
Mar 19, 11:22 PM CSTSpecial Marine WarningHGX113 min
Mar 19, 11:23 PM CSTTornado WarningHGXBrazoria, Colorado, Fort Bend270 days
Mar 19, 11:40 PM CSTSevere Thunderstorm WarningHGXBrazoria, Galveston65 min
Mar 20, 12:51 AM CSTSpecial Marine WarningHGX84 min
Mar 20, 1:06 AM CSTSevere Thunderstorm WarningHGXGalveston54 min
Mar 20, 1:33 AM CSTSevere Thunderstorm WarningHGXChambers57 min
Mar 20, 4:59 AM CSTSpecial Marine WarningHGX91 min

Nearby

Severe Thunderstorm Warnings in Texas, 2005Every severe thunderstorm warning in 2005

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.